Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 69, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 21, 2004, 12:06 AM CST for Jackson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 12:06 AM CST (06:06 UTC)
- Expired
- Nov 21, 2004, 3:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Jackson County, TX
The radar
The Houston radar (KHGX), 154 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 210609
FFWHGX
TXC239-210900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1206 AM CST SUN NOV 21 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 300 AM CST
* AT MIDNIGHT CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS FROM EDNA TO
CORDELE.
* FLOODING IS EXPECTED IN OR NEAR...
EDNA...GANADO... AND CORDELE.
THESE STORMS HAVE PRODUCED UP TO 4 INCHES OF RAINFALL IN THE PAST
FEW HOURS AND MAY PRODUCE AN ADDITIONAL 3 INCHES IN THE NEXT
THREE HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2898 9633 2896 9640 2892 9648 2892 9651
2887 9659 2886 9667 2900 9681 2906 9684
2920 9664
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 9:56 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 20, 9:56 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 956 PM CST SAT NOV 20 2004 DISCUSSION... QUITE A BUSY NIGHT WITH THE STORMS AND SUCH. ACTIVITY OVER THE NRN ZONES HAVE LIFTED OUT AND THE AFOREMENTIONED STORMS TO OUR WSW ARE STILL MAKING THEIR PRESENCE FELT. SOME ADDITIONAL FLARE UP OF PCPN NOTED FURTHER WEST...BUT STILL HAVING SOME PROBLEMS LOCATING A REA- SON (I.E. S/W). WILL LIKELY MAKE A FEW TWEAKS TO THE CURRENT ZONES (MAINLY FOR OVERNITE POPS: SLIGHTLY LOWERING THEM TO THE NORTH AND INCREASING OVER THE WEST). STILL OPTING TO LEAVE THE MENTION OF AN FFA/HEAVY RAIN OUT OF THE ZONES FOR NOW. 41 && .HGX WATCHES/WARNINGS/ADVISORIES...SCEC GULF WATERS. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 74 66 76 66 / 60 60 60 50 50 HOUSTON (IAH) 68 76 67 77 67 / 50 50 40 30 30 GALVESTON (GLS) 72 78 72 78 71 / 40 50 20 20 20 &&
Hazardous weather outlook, Nov 20, 4:35 AM CST, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 435 AM CST SAT NOV 20 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 435 AM CST SAT NOV 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...HEAVY RAINFALL AND SOME SEVERE THUNDERSTORMS POSSIBLE THIS WEEKEND AND ON INTO MONDAY AND TUESDAY ACROSS SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT A WARM FRONT PUSHING NORTH ACROSS SOUTHEAST TEXAS ALONG WITH PASSING UPPER LEVEL DISTURBANCES WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. WITH THE ALREADY SATURATED GROUNDS...SOME FLOODING MAY BE POSSIBLE. ALSO...SOME OF THE STORMS MAY BECOME SEVERE. A LONG DURATION FLOOD WATCH MAY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THROUGH TUESDAY...WIDESPREAD RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES WITH ISOLATED TOTALS APPROACHING 5 INCHES WILL BE POSSIBLE. WITH THE GROUND ACROSS MUCH OF SOUTHEAST TEXAS NEARLY SATURATED...A FLOOD THREAT MAY DEVELOP. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL WATERS SUNDAY ON INTO MONDAY AND TUESDAY. THE MAIN THREAT WILL PROBABLY BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 7:55 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 65 min |
| Nov 21, 12:57 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 3:03 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 4:05 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 6:15 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 6:27 AM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
| Nov 21, 7:00 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 9:15 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 9:30 AM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
| Nov 21, 10:00 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 12:01 PM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 1:00 PM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 3:00 PM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 5:58 PM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.